Alert archive / California / Wind Advisories in 2015

Wind Advisory 6, NWS Los Angeles, CA

February 9, 2015

NWS Los Angeles, CA issued this wind advisory at Feb 9, 2015, 1:38 PM PST. It took effect at Feb 9, 2015, 4:00 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2015, 1:38 PM PST (21:38 UTC)
In effect from
Feb 9, 2015, 4:00 PM PST
Expired
Feb 10, 2015, 9:00 AM PST
In force
17 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WWUS76 KLOX 092138
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
138 PM PST MON FEB 9 2015


CAZ039-052-100600-
/O.NEW.KLOX.WI.Y.0006.150210T0000Z-150210T1400Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
138 PM PST MON FEB 9 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST TUESDAY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST
  THROUGH AND BELOW PASSES AND CANYONS.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON...PEAK THIS
  EVENING...THEN DECREASE LATER TONIGHT INTO EARLY WEDNESDAY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAY 101 BETWEEN
  GOLETA AND GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

MW
3 follow-up statements
165 
WWUS76 KLOX 100341
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
741 PM PST MON FEB 9 2015

.SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD OVERNIGHT ACROSS THE
SAN JOAQUIN VALLEY...GENERATING INCREASING NORTHERLY FLOW ACROSS
SOUTHERN CALIFORNIA. THE STRONGEST WINDS WILL BE FOCUSED ACROSS THE
PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY AS WELL AS THE
INTERSTATE 5 CORRIDOR IN THE LOS ANGELES COUNTY MOUNTAINS. 

CAZ054-101200-
/O.EXB.KLOX.WI.Y.0006.000000T0000Z-150210T1700Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
741 PM PST MON FEB 9 2015

...WIND ADVISORY IN EFFECT FOR THE INTERSTATE 5 CORRIDOR UNTIL 9 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST TUESDAY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST
  ACROSS THE INTERSTATE 5 CORRIDOR. ISOLATED GUSTS TO 55 MPH NEAR
  WHITAKER PEAK.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG INTERSTATE 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-052-101200-
/O.EXT.KLOX.WI.Y.0006.000000T0000Z-150210T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
741 PM PST MON FEB 9 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST TUESDAY...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...
  STRONGEST THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAY 101 BETWEEN 
  GOLETA AND GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

GOMBERG/HALL
286 
WWUS76 KLOX 101147
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
347 AM PST TUE FEB 10 2015

.SURFACE HIGH PRESSURE ACROSS THE SAN JOAQUIN VALLEY WILL GENERATE
MODERATE NORTHERLY FLOW ACROSS SOUTHERN CALIFORNIA THIS MORNING. THE
STRONGEST WINDS WILL BE FOCUSED ACROSS THE PASSES AND CANYONS OF
SOUTHERN SANTA BARBARA COUNTY AS WELL AS THE INTERSTATE 5 CORRIDOR
IN THE LOS ANGELES COUNTY MOUNTAINS.

CAZ039-052-101700-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-150210T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
347 AM PST TUE FEB 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH... 
  STRONGEST THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAY 101 BETWEEN 
  GOLETA AND GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ054-101700-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-150210T1700Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
347 AM PST TUE FEB 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...
  STRONGEST ACROSS THE INTERSTATE 5 CORRIDOR. ISOLATED GUSTS TO 
  55 MPH NEAR WHITAKER PEAK.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG INTERSTATE 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

DG/ASR
767 
WWUS76 KLOX 101653
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
853 AM PST TUE FEB 10 2015


CAZ039-052-101800-
/O.EXP.KLOX.WI.Y.0006.000000T0000Z-150210T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
853 AM PST TUE FEB 10 2015

...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

LOCAL WIND GUSTS UP TO 25 MPH ARE POSSIBLE THROUGH THE MORNING.

$$

CAZ054-101800-
/O.EXP.KLOX.WI.Y.0006.000000T0000Z-150210T1700Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
853 AM PST TUE FEB 10 2015

...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

LOCAL WIND GUSTS TO 40 MPH ARE POSSIBLE THIS MORNING. GUSTY SANTA
ANA WINDS WILL RETURN TONIGHT THROUGH AT LEAST THURSDAY.

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 9, 12:50 PM PST, 48 minutes earlier.

Area forecast discussion, Feb 9, 12:50 PM PST, 48 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1250 PM PST MON FEB 9 2015

.SYNOPSIS...

TEMPERATURES WILL WARM TO WELL ABOVE NORMAL THIS WEEK DUE TO GUSTY
SANTA ANA WINDS AND THE DEVELOPMENT OF A LARGE RIDGE OF HIGH
PRESSURE. ABOVE NORMAL TEMPERATURES AND DRY WEATHER WILL CONTINUE
INTO THE WEEKEND BEFORE THE HIGH WEAKENS ON SUNDAY FOR COOLER
TEMPERATURES AND MORE CLOUDS.

&&

.SHORT TERM (TODAY-THU)...DRY, WARM, OFFSHORE FLOW WILL BE THE MAIN
STORY THIS WEEK. WE'LL START OUT WITH AN EVENING OF SUNDOWNERS
ACROSS SRN SBA COUNTY TONIGHT, PROBABLY LOW END WIND ADVISORY
LEVELS. THEN TUE WINDS WILL SHIFT TO NORTHEAST AND PEAK IN STRENGTH
WED INTO EARLY THU ACROSS VENTURA AND LA COUNTIES. CERTAINLY LOOKS
WIND ADVISORY-WORTHY DOWN HERE, POSSIBLY APPROACHING WARNING LEVEL
GUSTS UP IN THE FAVORED MOUNTAIN LOCATIONS SO WILL TAKE A CLOSER
LOOK AT THAT OVER THE NEXT COUPLE MODEL RUNS. THIS WILL BE A WARM
SANTA ANA EVENT WITH HIGHS WARMING UP SEVERAL DEGREES TUESDAY AND
AGAIN WED, REACHING THE MID AND POSSIBLY EVEN UPPER 80S WED AND THU
ACROSS A LARGE PORTION OF THE VENTURA/LA COAST AND VALLEYS. THOSE
NUMBERS WILL PUT US AT LEAST CLOSE TO RECORD TERRITORY, MOST OF
WHICH IN THE 88-91 RANGE.

.LONG TERM (FRI-MON)...WARM, BREEZY WEATHER TO CONTINUE THROUGH
SATURDAY, THOUGH LIKELY BELOW ADVISORY LEVELS BY THAT TIME. LITTLE
CHANGE IN TEMPS OR EVEN SLIGHTLY WARMER INLAND SATURDAY, THOUGH WE
WILL PROBABLY SEE SOME COASTAL COOLING WITH AN EARLIER SEA BREEZE
ARRIVAL. THE UPPER LOW THAT BRINGS US THE SANTA ANA WINDS THIS WEEK
IS EXPECTED TO CROSS BACK INTO CALIFORNIA FROM MEXICO SUNDAY AND
INTO ARIZONA ON MONDAY. MODELS CURRENTLY BRING UP A LOT OF MID AND
HIGH MOISTURE INTO MAINLY LA/VENTURA COUNTIES SUNDAY BUT KEEP ALL
THE LOWER MOISTURE WELL SOUTH AND EAST OF LA COUNTY. SO FOR NOW
WE'RE CALLING FOR LOTS OF CLOUDS ACROSS THE SOUTHERN PORTION OF OUR
FORCAST AREA (MAINLY SOUTH OF SBA COUNTY) SUNDAY AND COOLER TEMPS
EVERYWHERE AS GRADIENTS SHIFT TO ONSHORE BUT NO PRECIPITATION. THEN
WEAK RIDGING RETURNING FOR NEXT MONDAY BUT LITTLE CHANGE IN TEMPS.
LOOKING A LITTLE FURTHER OUT, SOME EARLIER RUNS OF THE GFS HAD SHOWN
SOME HOPE FOR A RETURN TO RAINY WEATHER BY THE MIDDLE OF NEXT WEEK,
HOWEVER THE 12Z RUN HAS SHIFTED THE MOISTURE MUCH FARTHER NORTH AND
IS MORE IN LINE WITH THE DRIER ECMWF SOLUTIONS.

&&

.AVIATION...09/1800Z.

AT 1636Z...THE MARINE INVERSION IS NOW RATHER WEAK AND DIFFICULT TO
PICK OUT.

BETTER CONFIDENCE IN THE AVIATION PACKAGE AS SKIES HAVE FINALLY
CLEARED OUT ACROSS THE FORECAST AREA. THERE IS GOOD CONFIDENCE IN
VFR CONDITIONS WITH OCCASIONAL BRIEF PERIODS OF MVFR TODAY. DENSE
FOG IS EXPECTED TO RETURN TO KPRB OVERNIGHT. THERE IS LOWER
CONFIDENCE IN THE FORECAST FOR THE SOUTH COAST TONIGHT REGARDING
WHETHER LOW CLOUDS AND FOG WILL RETURN TO KLAX AND KLGB.

KLAX...LOW CONFIDENCE IN THE RETURN OF LOW CLOUDS TONIGHT. THERE IS
A 40 PERCENT CHANCE OF VFR CONDITIONS THROUGH THE NIGHT.

KBUR...GOOD CONFIDENCE IN VFR CONDITIONS THROUGH TUESDAY. THERE IS A
20 PERCENT CHANCE OF IFR CONDITIONS LATE TONIGHT.

&&

.MARINE...09/900 AM.
MANY CHANGES WERE MADE TO THE MARINE FORECAST. A GALE WARNING WAS
ISSUED FOR 673 AND 676 DUE TO THE NAM12 FORECAST FOR 30 AGL WIND
SPEEDS. THE SMALL CRAFT ADVISORY WAS KEPT IN PLACE FOR ZONE 670 AND
THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FOR
ZONE 645. FOR THE INNER WATERS...A SMALL CRAFT ADVISORY WAS ISSUED
FOR WINDS IN ZONE 650 AND THE SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS WAS DROPPED FOR ZONE 655 BECAUSE THE SWELLS ARE NOT LIKELY TO
REACH 10 FEET. SEE LAXCWFLOX FOR MORE INFORMATION.

&&

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...MW
AVIATION/MARINE...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 9, 6:00 AM PST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON FEB 9 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-101400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST MON FEB 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

PATCHY DENSE FOG WILL CREATE DRIVING HAZARDS THIS MORNING.
BEACHGOERS WILL FACE BOTH HAZARDOUS SURF AND A GREATER THAN NORMAL
RISK OF RIP CURRENTS.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A MODERATE SANTA ANA WIND EVENT IS EXPECTED BOTH WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 9:14 AM PSTGale WarningLOX18 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.